Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 267, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 29, 2022, 4:24 PM EDT for Banks County, Jackson County, Madison County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2022, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 29, 2022, 5:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banks County, GA, Jackson County, GA, Madison County, GA
The radar
The Greer radar (KGSP), 123 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:28 PM EDT | TSTM WND DMG | Commerce, GA | A TREE WAS DOWNED ONTO A HOME ON NORTH BOWDEN STREET. |
| Jul 29, 4:30 PM EDT | TSTM WND DMG | 1 Nw Nicholson, GA | SEVERAL TREES AND POWER LINES WERE DOWNED IN THE AREA OF CABIN CREEK ROAD AND JS WILLIAMSON COURT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WUUS52 KFFC 292024
SVRFFC
GAC011-157-195-292115-
/O.NEW.KFFC.SV.W.0267.220729T2024Z-220729T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
424 PM EDT Fri Jul 29 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Banks County in northeastern Georgia...
Eastern Jackson County in northeastern Georgia...
Madison County in northeastern Georgia...
* Until 515 PM EDT.
* At 423 PM EDT, a severe thunderstorm was located over Apple Valley,
or over Jefferson, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jefferson, Commerce, Danielsville, Maysville, Arcade, Nicholson,
Comer, Colbert, Ila, Hull, Pocataligo, Peach State Speedway,
Diamond Hill, Paoli, Apple Valley, Neese and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3426 8312 3423 8308 3417 8310 3416 8307
3413 8305 3403 8311 3405 8314 3401 8319
3402 8332 3404 8336 3403 8340 3405 8362
3425 8361 3427 8334 3424 8334 3426 8330
3425 8327 3424 8317 3427 8311
TIME...MOT...LOC 2023Z 268DEG 19KT 3414 8353
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
053
WWUS52 KFFC 292103
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
503 PM EDT Fri Jul 29 2022
GAC011-292112-
/O.CAN.KFFC.SV.W.0267.000000T0000Z-220729T2115Z/
Banks GA-
503 PM EDT Fri Jul 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BANKS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3427 8311 3426 8312 3423 8308 3417 8310
3415 8306 3413 8305 3403 8311 3405 8314
3401 8319 3402 8331 3404 8336 3403 8342
3404 8353 3420 8341 3420 8340 3421 8337
3426 8330 3424 8324 3424 8318
TIME...MOT...LOC 2102Z 268DEG 19KT 3415 8328
$$
GAC157-195-292115-
/O.CON.KFFC.SV.W.0267.000000T0000Z-220729T2115Z/
Jackson GA-Madison GA-
503 PM EDT Fri Jul 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN JACKSON AND MADISON COUNTIES...
At 502 PM EDT, a severe thunderstorm was located over Ila, or near
Danielsville, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Danielsville, Nicholson, Comer, Colbert, Ila, Hull, Pocataligo,
Diamond Hill, Neese and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3427 8311 3426 8312 3423 8308 3417 8310
3415 8306 3413 8305 3403 8311 3405 8314
3401 8319 3402 8331 3404 8336 3403 8342
3404 8353 3420 8341 3420 8340 3421 8337
3426 8330 3424 8324 3424 8318
TIME...MOT...LOC 2102Z 268DEG 19KT 3415 8328
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$802
WWUS52 KFFC 292106
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Fri Jul 29 2022
GAC157-195-292116-
/O.EXP.KFFC.SV.W.0267.000000T0000Z-220729T2115Z/
Jackson GA-Madison GA-
506 PM EDT Fri Jul 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
MADISON COUNTIES WILL EXPIRE AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3427 8311 3426 8312 3423 8308 3417 8310
3415 8306 3413 8305 3403 8311 3405 8314
3401 8319 3402 8331 3404 8336 3403 8342
3404 8353 3420 8341 3420 8340 3421 8337
3426 8330 3424 8324 3424 8318
TIME...MOT...LOC 2106Z 268DEG 19KT 3415 8326
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:13 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 29, 3:13 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 313 PM EDT Fri Jul 29 2022 .SHORT TERM /Tonight through Saturday Night/... A relatively unsettled period is on tap as the slow-moving surface front over the Tennessee Valley today progresses farther southward amid a flattening ridge into north Georgia on Saturday. This afternoon, fairly widespread showers and thunderstorms are ongoing across far north Georgia within the frontal zone. Coverage will remain maximized through the afternoon into the early evening across north Georgia coincident with daytime heating. Locally heavy rainfall will be the primary concern, particularly across far north Georgia where localized training of thunderstorm cells is possible. An isolated strong to severe thunderstorm threat is also present with gusty winds and small hail possible. Some activity may linger into the late evening hours before diminishing further overnight. On Saturday, the frontal boundary will settle farther south into north Georgia. Thus, coverage of showers and thunderstorms is expected to be fairly widespread Saturday afternoon and evening given the boundary bisecting the forecast area. Locally heavy rainfall will again be the primary risk on Saturday as PWAT values remain very moist above 2". High temperatures on Saturday should be held down at least a couple degrees as compared to today in north Georgia given more widespread clouds and convection, though portions of Middle Georgia should still reach the mid 90s. Even so, heat index values will remain hot given the soupy airmass in place with max values remaining in the low 100s in central Georgia. RW .LONG TERM /Sunday through Friday/... It's the dog days of summer, and it's here to stay for the SE. A typical summertime pattern will continue to to bring the threat of showers and thunderstorms to the area nearly every afternoon. Temperatures will me in the upper 80s and mid 90s with some HI values hitting triple digits. A series of troughs will stall out in Tennessee over the next week preventing any real air mass change. Given the lack of any area wide forcing, little to no significant rain is expected next week. Some locally strong storms could bring a few isolated areas some needed rain, but this is all subjected to the areas that received afternoon thunderstorms. Winds will remain out of the SW at 5 to 10 mph, a trend that will be present up and down the air column making most of the SE continue to feel like hot soup. A heat advisory is not expected with the given forecast, but given the trend of daily high HI values with overnight lows firmly in the 70s there won't be much of a break. Vaughn && .AVIATION... 18Z Update... VFR conditions are probable through the period with sct/bkn cu in 4-6 kft range through the afternoon. Sct shra and tsra coverage will increase this afternoon with the highest coverage likely through 00Z though some activity may persist as late as 03-04Z before diminishing. Shra/tsra coverage is expected to be fairly widespread on Saturday, particularly during the afternoon. Winds will remain W to SW at 5-10 kts. //ATL Confidence...18Z Update... High confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 74 90 72 89 / 30 70 50 60 Atlanta 75 89 73 90 / 40 80 50 50 Blairsville 67 83 67 83 / 30 80 50 80 Cartersville 72 87 71 87 / 40 80 50 60 Columbus 75 91 74 95 / 30 50 40 20 Gainesville 73 87 71 87 / 30 80 50 70 Macon 75 94 73 96 / 20 60 30 30 Rome 73 90 72 90 / 50 70 50 70 Peachtree City 72 89 71 91 / 40 70 50 40 Vidalia 76 95 74 98 / 20 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Vaughn AVIATION...RW
Hazardous weather outlook, Jul 29, 5:07 AM EDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 507 AM EDT Fri Jul 29 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 507 AM EDT Fri Jul 29 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms may become strong to severe, most likely in north Georgia, and capable of producing gusty winds, locally heavy rainfall, and frequent lightning. Some locations in portions of central and east Georgia could see heat indices over 100 and approaching 105 this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms are possible each afternoon and evening across much of the forecast area through Thursday, with the highest chances across north Georgia this weekend. A few storms each day could become strong to severe, capable of producing gusty winds, frequent lightning, and locally heavy rainfall. Heat indices are expected likely to range from 100 to 105 degrees in central Georgia over the weekend and into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 29, 2:38 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Fri Jul 29 2022
GAZ012-291915-
Gordon GA-
238 PM EDT Fri Jul 29 2022
...A strong thunderstorm will impact portions of Gordon County
through 315 PM EDT...
At 237 PM EDT, a strong thunderstorm was over Calhoun, moving east at
20 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Calhoun, Resaca, Ranger, Sonoraville, Oostanaula, Sugar Valley,
Redbud, Nickelsville and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3462 8491 3461 8486 3461 8475 3462 8474
3462 8472 3461 8472 3461 8473 3460 8473
3460 8472 3450 8470 3440 8481 3444 8510
3446 8511 3447 8509 3454 8509 3454 8506
3458 8507 3462 8506
TIME...MOT...LOC 1837Z 271DEG 17KT 3453 8498
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 29, 2:56 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EDT Fri Jul 29 2022
GAZ015-016-291930-
White GA-Lumpkin GA-
256 PM EDT Fri Jul 29 2022
...A strong thunderstorm will impact portions of northeastern Lumpkin
and White Counties through 330 PM EDT...
At 256 PM EDT, a strong thunderstorm was over Camp Coleman Lake, or
near Cleveland, moving east at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dahlonega, Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Mossy Creek, Camp Coleman Lake, Leaf, Smithgall Woods
Conservation Are, Porter Springs, Turners Corner, Sautee and
Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3473 8362 3472 8364 3469 8364 3466 8366
3462 8364 3458 8364 3455 8362 3451 8366
3455 8398 3472 8394 3472 8386 3475 8362
TIME...MOT...LOC 1856Z 269DEG 28KT 3463 8386
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 29, 4:16 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Fri Jul 29 2022
GAZ024-025-027-292045-
Madison GA-Banks GA-Jackson GA-
416 PM EDT Fri Jul 29 2022
...A strong thunderstorm will impact portions of southeastern Banks,
Jackson and northwestern Madison Counties through 445 PM EDT...
At 415 PM EDT, a strong thunderstorm was over Jefferson, moving east
at 20 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jefferson, Commerce, Maysville, Arcade, Nicholson, Hoschton,
Pendergrass, Ila, Talmo, Peach State Speedway, Apple Valley and Banks
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3426 8334 3424 8334 3425 8332 3415 8327
3402 8341 3407 8375 3424 8369 3424 8368
3431 8338
TIME...MOT...LOC 2015Z 268DEG 19KT 3415 8360
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:38 PM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| Jul 29, 2:56 PM EDT | Special Weather Statement | FFC | White | 34 min |
| Jul 29, 4:16 PM EDT | Special Weather Statement | FFC | Jackson | 29 min |
| Jul 29, 4:31 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jul 29, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 34 min |
| Jul 29, 6:07 PM EDT | Special Weather Statement | FFC | Morgan | 38 min |
| Jul 29, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 33 min |
| Jul 29, 7:13 PM EDT | Special Weather Statement | FFC | Greene, Morgan | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.